Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Pain in buttocks, calfs, on brufen. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
hi,since february i hav a pain in my buttocks which goes down the back of my legs to my calfs,i have a great deal of trouble turning over in bed,i am taking ibrufen morning and night to ease the paini tried to reach you the other day but my pc crashed when i was about to send the email,i paid the money and my reciept number is hcmg 0000
Posted Fri, 27 Apr 2012 in General Health
Answered by Dr. Shanthi.E 21 minutes later

Thanks for posting your query.

I understand your pain.

The pain in your buttocks, back of legs and calf may be due to lack of adequate mobility or very less physical activity on your behalf which also accounts to your age.

There may be chances of having Intermittent claudication as well, Wherein you tend to get pain in the muscles of the leg due to over physical exertion and this is relieved by rest.

It can be due to calcium deficiency also. Try taking calcium supplements as it is helpful for the pain and also strengthens the bones.

There is a remote possibility of XXXXXXX vein thrombosis. I suggest you to do moderate physical exertion.

It is not advisable for you to take Ibuprofen as it is an NSAID drug. It is usually not advised in elderly and in patients with Hypertension.

You may try simple analgesics like Paracetamol which is very effective and also topical pain relieving agents like Volini gel or spray.

Hope my suggestions will help you .

I will be available for your follow up queries if any.

Wishing you speedy recovery and good health.

Above answer was peer-reviewed by
Follow-up: Pain in buttocks, calfs, on brufen. Cause? 2 hours later
hello doctor,thank you for your reply,i would like to say i am a very active person and people say to me that i am the most fit and active person they have ever known i also take calcium every day,and have done for 15 years,i would like to know a little bit more about XXXXXXX vein thrombosis yours faithfully,XXXXXXX
Answered by Dr. Shanthi.E 14 hours later

Good to hear from you again.

I am very delighted that you are a active person and I appreciate it. Keep up the good lifestyle that you are following.

It is also good that you are already on Calcium, Continue it.

Regarding XXXXXXX vein thrombosis, I will say you a few things:

It commonly occurs in people who are chronically debilitated, Bed ridden patients and those in the post operative period.
It occurs because one does not move around for long time. Since there is no physical activity or the person does not move around normally, the blood circulation does not happen actively.

There is a slow/sluggishness in the circulation of blood to legs, gradually the blood stagnates and there is no active circulation of blood in the limbs.
Hence, the blood slowly starts to clot and forms a Thrombus (clot) in the vein supplying the legs. There will be no active blood circulation to the muscles.

It causes pain in the muscles initially on exertion and later on rest also.

I strongly feel you need not have to worry about XXXXXXX vein thrombosis as you are a very active person.

You will be fine in a day or two with simple analgesics like Paracetamol.

But if the pain does not decrease , you will have to XXXXXXX a Orthopaedician to rule out other causes like Sciatica.

These are the common symptoms of sciatica:
Cramping sensation of the thigh,Shooting pains from the buttock down the leg,Tingling or pins-and-needles sensations in the legs and thighs,burning sensation in the thigh.

You will need to get an X-ray or possibly an MRI depending on the condition.

Do not worry.

Hope I have answered your query.

I will be available for your follow up queries if any.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor